Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 59, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 13, 2007, 12:04 PM CDT for Nevada County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 13, 2007, 12:04 PM CDT (17:04 UTC)
- Expired
- Jul 13, 2007, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 1:20 PM CDT | FLASH FLOOD | Rosston, AR | POST OFFICE REPORTS SEVERAL ROADS WITH STANDING WATER AROUND TOWN. |
| Jul 13, 1:30 PM CDT | FLASH FLOOD | Bodcaw, AR | HEAVY RAIN CAUSING SEVERAL INCHES OF WATER TO POOL ON COUNTY ROADS SURROUNDING TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2568 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 131705 FFWSHV ARC099-132000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... NEVADA COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 300 PM CDT * AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE POTENTIAL FOR FLASH FLOODING OVER THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS FALLEN OVER THE SOUTHERN PORTION OF THE COUNTY IN ONE HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLISVILLE...ROSSTON AND FALCON EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3370 9346 3346 9347 3346 9312 3384 9291 $$ 17
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:53 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 13, 9:53 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 953 AM CDT FRI JUL 13 2007 .DISCUSSION... AREA RADARS SHOW DIMINISHING MCS CONTINUES TO WORK SE INTO THE NORTHERN ZONES. MAIN CONCERNS RIGHT NOW AREA W-E PARALLEL ORIENTATION OF HEAVY RAINFALL TO THE RED RIVER. THIS WILL ONLY EXACERBATE FURTHER OVER THE NEXT 24 HRS. ALSO...LATEST NAM FORECAST SOUNDINGS STILL PUSH PWATS OVER THE 2 INCH MARK THIS AFTERNOON...SO WE MAY ISSUE A FFA W/THE AFTERNOON PACKAGE. FOR NOW...12Z KSHV SOUNDING AND SATELLITE IMAGERY/CLOUD COVER INDICATE AFTERNOON TEMP GRIDS LOOK GOOD. NO UPDATE. && .AVIATION... THUNDERSTORM COMPLEX DRAWING NEAR TO I 30 FROM THE NW. MAY WEAKEN AS IT MOVES SOUTHEAST BUT WILL DROP BOUNDARIES THAT WILL HELP FIRE AFTERNOON CONVECTION. MOSTLY VFR CONDITIONS EXPECTED EXCEPT MVFR AND GUSTY WINDS WITH CONVECTION. MAY ALSO SEE MVFR OR SPOTTY IFR CONDITIONS DURING THE MORNING HOURS SATURDAY. /17/ && .PREV DISCUSSION... /ISSUED 450 AM CDT FRI JUL 13 2007/ DISCUSSION... NW FLOW IS GIVING ME HEADACHES THIS MORNING WITH THE FORECAST...AS PROGS HAVE DONE OF POOR JOB WITH THE INITIALIZATION OF THE MCS OVER OK...ALTHOUGH THE 00Z/06Z RUN OF THE NAM THURSDAY MORNING DID WELL WITH THE DEVELOPMENT OF SCATTERED CONVECTION ACROSS SE OK/SW AR EARLIER THIS MORNING. GIVEN INCONSISTENCIES IN THE MODELS THIS MORNING...WILL REMAIN RATHER CONSERVATIVE WITH THE FORECAST...WITH LITTLE CONFIDENCE IN PINPOINTING THE MORE WIDESPREAD AREAS FAVORED FOR POTENTIALLY HEAVY RAINFALL...GIVEN THE UNCERTAIN MESOSCALE AND SYNOPTIC FEATURES EXPECTED TO BE IN PLACE THIS WEEKEND. OK MCS HAS BECOME MORE OUTFLOW DOMINANT OVER THE LAST CPL. HRS...RACING SWD INTO S OK AND TOWARDS N TX...WHERE GREATER SFC BASED INSTABILITY IS BASED. AIR MASS OVER THE REGION IS QUITE A BIT MORE STABLE...IN WAKE OF CONVECTION THURSDAY EVENING...AND ASSOCIATED OUTFLOW BOUNDARIES WHICH RAN RAMPANT ACROSS THE REGION. 9Z MSAS ANALYSIS INDICATES A WEAK SURFACE TROUGH EXTENDING FROM A SFC LOW NEAR SPS...WHICH RAN SE ACROSS EXTREME NE TX INTO NW LA. SFC THETA-E ANALYSIS ALSO CONTINUES TO INDICATE ANOTHER SURFACE BOUNDARY EXTENDING FROM ECNTRL OK INTO CNTRL AR...IN VC OF AN 850MB THETA-E AXIS WHICH CONTRIBUTED TO THE TRAINING CONVECTION EARLIER THIS MORNING OVER SW AR. CURRENT MCS WILL LIKELY REINFORCE THE NE TX SURFACE TROUGH S A BIT THIS MORNING...WHICH WILL BECOME A FOCUS FOR CONVECTION THROUGH THE DAY AS SHORTWAVE ENERGY CONTINUES TO DROP SE ACROSS OK/N TX TODAY. DID CONTEMPLATE A FLASH FLOOD WATCH FOR SE OK/EXTREME NE TX TODAY...BUT STABILITY OF OUR AIR MASS...AND MORE SWD PROGRESSION OF THE CURRENT MCS TOWARDS THE BETTER INSTABILITY ACROSS S OK/N TX LEADS ME TO BELIEVE THAT THE LOCALIZED FLOODING THREAT THROUGH MUCH OF TODAY WILL REMAIN OVER JUST A SMALL PORTION OF THE AREA. HOWEVER...DID INCLUDE HEAVY RAINFALL MENTION FOR SE OK/SW AR/EXTREME NE TX TODAY...IN VC OF THE TWO AFOREMENTIONED BOUNDARIES. ELSEWHERE...SCATTERED CONVECTION IS EXPECTED BY AFTERNOON WITH ADDED HEATING/OUTFLOW INTERACTION. SHORTWAVE TROUGH IS EXPECTED TO APPROACH THE RED RIVER VALLEY OF SE OK/NE TX LATE THIS AFTERNOON PER THE GFS/NAM...ALTHOUGH THE NAM/UKMET REMAINS CONSISTENT FROM ITS RUNS THURSDAY IN PROGRESSING THE TROUGH TO THE COAST. HOWEVER...THE GFS REMAINS A BIT SLOWER...BUT ALL MODELS DO COMPROMISE A SOLUTION IN MAINTAINING SUBTLE TROUGHINESS OVER NE TX/SW AR...BECOMING BETTER AMPLIFIED THIS WEEKEND. PW/S EXPECTED TO REMAIN AOA 2 THIS WEEKEND...THUS AFTERNOON HEATING/LEFTOVER MESOSCALE BOUNDARIES AND POTENTIAL GRADUAL DEEPENING OF THE TROUGH/CLOSED LOW WILL ENHANCE CONVECTION COVERAGE. HEAVY RAINFALL CERTAINLY POSSIBLE THIS WEEKEND...BUT GIVEN THE INCONSISTENCIES IN THE EXACT POSITION OF THE TROUGH/ITS DEVELOPMENT AS A FOCUSING MECHANISM...WILL OPT TO MAINTAIN HEAVY RAINFALL MENTION/POTENTIAL FLOODING IMPACTS IN THE MORNING HWO...RATHER THAN IN THE CURRENT FORECAST. MEDIUM RANGE GUIDANCE CONTINUES TO MAINTAIN THIS PERSISTENT PATTERN OF TROUGHINESS OVER NE TX/SW AR/NW LA THROUGH AT LEAST LATE MONDAY...BEFORE THE SUBTROPICAL BERMUDA RIDGE BEGINS TO RETROGRADE W OVER THE SE/GULF COAST STATES. THIS WILL IN EFFECT ALLOW THE TROUGHING PATTERN TO SHIFT W ACROSS TX THROUGH MIDWEEK...THUS TAPERING OUR RAIN CHANCES FROM E TO W...AND ALLOWING SOME OF THE HOTTEST TEMPS THIS SUMMER SEASON TO BUILD IN BY LATE WEEK. HAVE ADJUSTED POPS/TEMPS IN THE EXTENDED TO REFLECT THIS THINKING. PRELIMS ARE NEXT... 15 AVIATION... UNDER INFLUENCE OF AN INCREASING NW FLOW ALOFT...SCATTERED TSTMS ALONG THETA-E AXIS ACROSS NORTHERN FRINGE OF CWA...NOT DIMINISHING AT ALL OVERNIGHT. THIS ARCING AXIS WILL LIKELY SLOWING SHIFT SOUTHWARD DURG THE MORNING HOURS. WITH TEMP/DEWPOINT SPREADS OF 2 TO 6 DEGREES...MAY SEE SOME PATCHY FOG LATER TONIGHT. HOWEVER...PRESENCE OF UPPER LEVEL CLOUDS WILL LIMIT FOG DEVELOPMENT. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 93 73 90 73 / 40 40 50 40 MLU 92 72 88 71 / 40 40 50 40 DEQ 87 69 89 69 / 70 40 30 30 TXK 89 71 89 71 / 60 40 50 40 ELD 90 71 88 71 / 50 40 50 40 TYR 90 73 88 72 / 40 50 40 40 GGG 92 72 89 72 / 40 50 40 40 LFK 93 74 91 72 / 20 40 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUL 13 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH INTO SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA THIS AFTERNOON...ALONG THE LEADING EDGE OF AN UPPER LEVEL DISTURBANCE THAT CONTINUE MOVING THROUGH NORTH TEXAS AND NORTH LOUISIANA THIS AFTERNOON. OUTFLOW BOUNDARIES LEFTOVER FROM THIS CONVECTION...IN ADDITION TO DIURNAL HEATING AND A WEAK SURFACE TROUGH EXTENDING FROM THE MIDDLE RED RIVER VALLEY...SOUTHEAST INTO NORTHEAST TEXAS AND NORTHWEST AND CENTRAL LOUISIANA...WILL FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH DAMAGING WINDS THE MAIN THREAT. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL FROM THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON...WITH AREAS OF SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS WITH THE GREATEST THREAT FOR LOCALIZED FLOODING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP TONIGHT OVER THE FOUR STATE REGION...ESPECIALLY OVER NORTHEAST TEXAS...AS THE UPPER LEVEL DISTURBANCE BEGINS TO STALL OUT OVER NORTHCENTRAL AND NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL INCREASE THIS WEEKEND OVER PORTIONS OF THE FOUR STATE REGION...AS THE UPPER LEVEL DISTURBANCE REMAINS NEARLY STATIONARY OF NORTHCENTRAL AND NORTHEAST TEXAS...AS WELL AS SOUTHWEST ARKANSAS THROUGH AT LEAST LATE MONDAY. AMPLE MOISTURE...DIURNAL HEATING...AND THE PRESENCE OF THIS UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS WELL...WITH THE POTENTIAL FOR DAMAGING WINDS. THIS TREND WILL CONTINUE THROUGH AT LEAST TUESDAY...BEFORE THIS UPPER LEVEL DISTURBANCE SLOWLY BEGINS TO SHIFT WEST ACROSS TEXAS AND AWAY FROM THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:46 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Nevada | 44 min |
| Jul 13, 3:04 PM CDT | Flash Flood Watch | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 23 hr |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.